MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIVATOR II; SNARE, FLEXIBLE
Model Number M00561291
Medical Device Problem Codes Failure to Cut (2587); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Problem code: (b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator extra large round stiff snare was used during a colonoscopy procedure performed on (b)(6) 2022.It was reported that during the procedure and inside the patient, the snare would not cut through the tissue.When device was removed from the scope, it was kinked and cut wire was exposed.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code a050702 captures the reportable event of snare loop cutting problems.Block h10: investigation results a captivator extra large round stiff snare was received for analysis.Visual inspection of the returned device revealed that the wire was kinked and the working length was ripped, torn and kinked making it impossible to extend and retract the loop.The loop was partially moved from the working length and it was in good condition.Additionally, the working length was separated from the strain relief which showed evidence of flaring.Functional inspection could not be completed due to the condition of the device.Electrical test was performed and the device passed, indicating a proper connection.No other problems were noted.The reported event of "loop failure to cut" was confirmed.It is probable that the damages found could induce cutting problems.The reported event of "loop kinked" was not confirmed since the loop was found to be in good condition.The product record review confirmed that there was no evidence of a manufacturing problem, design or user problem which could have caused the complaint.Upon product analysis it was observed that the wire was kinked and the working length was ripped, torn and kinked.These types of problems may result from the damage during its manipulation.Most likely procedural factors as handling of the device, the technique used by the physician during initial use, set-up, power-up, or shortly thereafter could have affected its performance and its intended purpose, leading to the reported events.Based on the information available and the returned device analysis, the most probable root cause for the reported complaint is "adverse event related to procedure." this was defined as the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a captivator extra large round stiff snare was used during a colonoscopy procedure performed on (b)(6), 2022.It was reported that during the procedure and inside the patient, the snare would not cut through the tissue.When device was removed from the scope, it was kinked and cut wire was exposed.The procedure was completed with another captivator snare.There were no patient complications reported as a result of this event.

Brand Name
CAPTIVATOR II
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA S.R.L.
2546 calle primera
propark, coyol
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13656080
Report Number3005099803-2022-00943
Device Sequence Number2455833
Product Code FDI
UDI-Device Identifier08714729645801
UDI-Public08714729645801
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2024
Device Model NumberM00561291
Device Catalogue Number6129
Device Lot Number0027311934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown